Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Taking tripride for diabetes. Started losing weight and feeling weak. What is the cause?

hey am 45 years old women i am suffering diabetics since 6 years and i have been taking tripride 2 mg daily in the morning since 1 and half years and insulin 37 units , with 30 units in the morning and 7 in the evening since 5 years and past 1 year i am feeling too low and weak and constantly loosing weight and the blood sugar is not constant some times it goes too low some times too high what might be its cause pls help me
Asked On : Wed, 27 Feb 2013
Answers:  4 Views:  78
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM,
You are diabetic on combination of Oral drugs and Insulin,causes for weight loss and weakness may be many, so please visit your Physician /Endocrinologist.
To enumerate possibilities development of Nephropathy causes low blood sugar level with same diet and insulin,Anemia,any cardiac ailment,or even low grade infection or malignancy.
We need to examine and depending on that appropriate investigations like Renal function test, Urine R&M test for albumin in urine and blood Urea and Creatinine,Complete Haemogram,EKG,X ray Chest, Abdominal Ultrasonography may help to point out cause.
Your age peri menopausal so hormone changes and resultant blood loss may cause Anemia.
Once we know the cause treatment can be planned and you can regain good heath again.
Please get medical check up and investigations as soon as possible.
Take care
Best of Luck
Answered: Wed, 27 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Internal Medicine Specialist Dr. Mayank Bhargava's  Response
Jan 2013
Thanks for posting your query.
Let me know your blood sugar status both fasting and postprandial.
Diabetes is a condition in which body is not able to utilize blood sugar either due to lack of insulin or due to decreased insulin sensitization.
As a result of this mechanism, body starts utilizing protein and fat for energy and body weight decrease significantly.
Weight reduction may be due to metformin present in tripride.
although Metformin is used for increasing insulin sensitization but it may decrease weight as its side effects.
You should consult with internal medicine specialist/ your treating doctor and let him know your status.
Drastic variations in blood sugar may be due to associated renal/ liver disease because oral hypoglycemic medicines are degraded by liver and kidney and their metabolism may vary if a person may suffer derangement of these organs.
Take care,
Dr. Mayank Bhargava
Answered: Wed, 27 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Pavan Kumar Gupta's  Response
The cause for your problems seem to be uncontrolled diabetes.
Do the following...
Get your HB,VIT B12,VIT D and calcium checked up.
Start doing regular exercises like brisk walking for 40 minutes a day.
Start taking small meals and that too 5 to 6 times a day.
Consult your doctor and get your kidney functions test done.
Consult your doctor to revise the dose of injectable insulin.
I hope it helps.
Answered: Thu, 28 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Internal Medicine Specialist Dr. Venkat Sivayogi 's  Response
as you have mentioned that you are diabetic and using the both drugs as well as insulin , general wasting, and fatigue is common in most of the diabetic patients , and even more lipodystrophy is common with prolonged insulin shots , the blood sugar fluctuations depends on which type of food you were taking . some times it is also caused by glimeperide 2mg what you were using now in TRIPRIDE , so i advise you to consult endocrinologist for better adjustment of dosages ...
thank u
take acre bye
Answered: Wed, 27 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor